Since the start of the coronavirus pandemic, the FAMHP teams have been working relentlessly to support hospitals facing difficulties with supplies of medicinal products used in the treatment of COVID-19 patients. In addition, given the specific context of use of these medicinal products, the FAMHP has ensured close monitoring of adverse reactions.
Active monitoring of adverse reactions
Since March 2020, the FAMHP has been attentive to the use of COVID-19 treatments and, in particular, to their safety profile. In this respect, the FAMHP has drawn up several recommendations and warnings for patients and healthcare professionals.
FAMHP experts also provided their support to Sciensano for aspects relating to the safety of medicinal products recommended for the care of COVID-19 patients.
Regular communication with hospitals
Since 1 April 2020, FAMHP experts have sent a weekly report on the adverse reactions observed for COVID-19 treatments in the European database to pharmacovigilance contact points in Belgian hospitals.
In Belgium, as of 17 June 2020, we currently have 18 reports of adverse reactions for these COVID-19 treatments. These reports relate to suspected adverse reactions, for example medical events that have been observed after the use of a medicinal product, but are not necessarily related to or due to that medicinal product.
Report adverse reactions
Understanding of the new coronavirus is evolving rapidly, particularly with regard to possible interactions with medicinal products that patients may be taking in the treatment of COVID-19.
Information reported by patients and healthcare professionals, who can continue to report adverse reactions during the pandemic, is important and adds to the knowledge currently generated by clinical trials, scientific literature and the analysis of the European database. This allows recommendations to be made on the safe use of medicinal products as the pandemic evolves.
You can find all information from the FAMHP concerning the measures taken during COVID-19 on our website.